Alert archive / Mississippi / Tornado Warnings in 2017

Tornado Warning 58, NWS Jackson, MS

April 30, 20174 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 30, 2017, 8:13 AM CDT for 4 counties in Mississippi. It was in force for 62 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2017, 8:13 AM CDT (13:13 UTC)
Expired
Apr 30, 2017, 9:15 AM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hinds County, MS, Madison County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:23 AM CDTTORNADO5 N Edwards, MSTHIS TORNADO STARTED JUST WEST OF THE INTERSECTION OF ANDERSON ROAD AND ASKEW ROAD WHERE LARGE LIMBS WERE SNAPPED AND A FEW TREES UPROOTED. THE TORNADO CROSSED ANDERSON ROAD AGAIN AS IT CONTINUED MOVING NORTHEAST. THE TORNADO WIDENED AS IT CROSSED NARROW GAUGE
Apr 30, 8:40 AM CDTTSTM WND DMG7 Ssw Flora, MSTHERE WAS DAMAGE TO HOUSES, INCLUDING ROOF DAMAGE AND WINDOWS BLOWN OUT.
Apr 30, 8:46 AM CDTTSTM WND DMG1 S Flora, MSTREES AND POWER LINES DOWN ALONG 1ST STREET NEAR DOWNTOWN FLORA. POSSIBLE TORNADO.
Apr 30, 8:46 AM CDTTORNADOFlora, MSTOP OF OLD WATER TOWER BLOWN DOWN IN FLORA. LIKELY TORNADO.
Apr 30, 8:47 AM CDTTSTM WND DMGFlora, MSBUILDINGS DAMAGED IN FLORA WITH NUMEROUS TREES AND POWER LINES DOWN AROUND TOWN. POSSIBLE TORNADO.
Apr 30, 8:50 AM CDTTORNADO3 N Flora, MSEF-1 TORNADO WITH 100 MPH MAX WINDS. 6.05 MILE PATH LENGTH AND 400 YARD MAX WIDTH. THE TORNADO STARTED JUST SOUTH OF THE KEARNEY PARK COMMUNITY WHERE IT MOVED NORTHWEST INTO THE COMMUNITY DOWNING SEVERAL TREES AND CAUSING MINOR STRUCTURAL DAMAGE TO HOMES. IT C
Apr 30, 8:51 AM CDTTORNADO2 S Bentonia, MSAN EF-0 TORNADO TOUCHED DOWN JUST EAST OF US HIGHWAY 49 AND TRAVELED EAST-NORTHEAST ACROSS MAINLY UNDEVELOPED LAND ALONG THE BIG BLACK RIVER THROUGH SOUTHERN YAZOO COUNTY AND NORTHERN MADISON COUNTY. THE TORNADO CAUSED SPORADIC DAMAGE TO TREES ALONG ITS PATH,
Apr 30, 8:54 AM CDTTORNADO3 E Bentonia, MSEF-2 TORNADO WITH 120 MPH MAX WINDS. 22.25 MILE PATH LENGTH AND 2110 YARDS MAX WIDTH. THIS TORNADO STARTED EAST OF BENTONIA NEAR INDIAN CREEK WHERE MINOR TREE DAMAGE WAS NOTED AND CONTINUED TO TRAVEL ALONG A PATH JUST NORTH THE BIG BLACK RIVER IN YAZOO COUNTY.
Apr 30, 9:06 AM CDTTORNADO12 Nw Canton, MSEF-1 TORNADO WITH 110 MPH MAX WINDS. 6.94 MILE PATH LENGTH AND 1000 YARD MAX WIDTH. IT STARTED JUST NORTH OF MS-16 IN YAZOO. IT UPROOTED AND SNAPPED TREES AS IT APPROACHED THE LINWOOD COMMUNITY. WHILE PROGRESSING THROUGH THE LINWOOD COMMUNITY IT CAUSED DAMAGE
Apr 30, 9:08 AM CDTTORNADO12 Nw Canton, MSSTRUCTURE DAMAGE AND TREES DOWN AT THE INTERSECTION OF BERRYVILLE ROAD AND HWY 16 EAST. DAMAGE ALSO REPORTED ALONG SCOTLAND, NOD ROAD, LINWOOD ROAD AND DOVER ROAD AND TORNADO DEBRIS SIGNATURE OBSERVED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 1:49 AM CDTTornado WatchSPC7 hr
Apr 30, 7:32 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WFUS54 KJAN 301313
TORJAN
MSC049-089-149-163-301415-
/O.NEW.KJAN.TO.W.0058.170430T1313Z-170430T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
813 AM CDT SUN APR 30 2017

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  East central Warren County in west central Mississippi...
  Southern Yazoo County in central Mississippi...
  Northwestern Hinds County in central Mississippi...
  West central Madison County in central Mississippi...

* Until 915 AM CDT
    
* At 812 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Edwards, or 12 miles east of Vicksburg, moving
  northeast at 45 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Youngton around 820 AM CDT. 
  Brownsville around 830 AM CDT. 
  Phoenix around 835 AM CDT. 
  Flora around 845 AM CDT. 
  Tinsley around 850 AM CDT. 
  Myrleville and Little Yazoo around 855 AM CDT. 

Other locations impacted by this tornadic thunderstorm include
Bentonia and Satartia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3230 9054 3238 9077 3279 9045 3277 9004
TIME...MOT...LOC 1312Z 217DEG 40KT 3234 9066 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CME
5 follow-up statements
225 
WWUS54 KJAN 301327
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
827 AM CDT SUN APR 30 2017

MSC049-089-149-163-301415-
/O.CON.KJAN.TO.W.0058.000000T0000Z-170430T1415Z/
Warren MS-Yazoo MS-Hinds MS-Madison MS-
827 AM CDT SUN APR 30 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR EAST
CENTRAL WARREN...SOUTHERN YAZOO...NORTHWESTERN HINDS AND WEST CENTRAL
MADISON COUNTIES...
    
At 827 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Youngton, or 13 miles east of Redwood, moving
northeast at 40 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Brownsville around 835 AM CDT. 
  Phoenix around 840 AM CDT. 
  Little Yazoo and Tinsley around 900 AM CDT. 
  Myrleville around 905 AM CDT. 

Other locations impacted by this tornadic thunderstorm include
Bentonia and Satartia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3234 9050 3247 9070 3279 9045 3277 9004
TIME...MOT...LOC 1327Z 215DEG 34KT 3244 9058 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
861 
WWUS54 KJAN 301334
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
834 AM CDT SUN APR 30 2017

MSC149-301344-
/O.CAN.KJAN.TO.W.0058.000000T0000Z-170430T1415Z/
Warren MS-
834 AM CDT SUN APR 30 2017

...THE TORNADO WARNING FOR EAST CENTRAL WARREN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 900 AM CDT for west central
Mississippi. A tornado watch also remains in effect until 300 PM CDT
for central Mississippi.

LAT...LON 3250 9058 3251 9055 3253 9055 3253 9057
      3260 9056 3279 9045 3277 9004 3240 9043
      3246 9059
TIME...MOT...LOC 1334Z 217DEG 40KT 3251 9052 

$$

MSC049-089-163-301415-
/O.CON.KJAN.TO.W.0058.000000T0000Z-170430T1415Z/
Yazoo MS-Hinds MS-Madison MS-
834 AM CDT SUN APR 30 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHEASTERN YAZOO...NORTH CENTRAL HINDS AND WEST CENTRAL MADISON
COUNTIES...
    
At 834 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Phoenix, or 15 miles northwest of Clinton, moving
northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Little Yazoo and Tinsley around 855 AM CDT. 
  Myrleville around 900 AM CDT. 

Other locations impacted by this tornadic thunderstorm include
Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3250 9058 3251 9055 3253 9055 3253 9057
      3260 9056 3279 9045 3277 9004 3240 9043
      3246 9059
TIME...MOT...LOC 1334Z 217DEG 40KT 3251 9052 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CME
924 
WWUS54 KJAN 301342
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
842 AM CDT SUN APR 30 2017

MSC049-089-163-301415-
/O.CON.KJAN.TO.W.0058.000000T0000Z-170430T1415Z/
Yazoo MS-Hinds MS-Madison MS-
842 AM CDT SUN APR 30 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHEASTERN YAZOO...NORTH CENTRAL HINDS AND WEST CENTRAL MADISON
COUNTIES...
    
At 842 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Flora, or 16 miles north of Clinton,
moving northeast at 45 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Little Yazoo and Tinsley around 855 AM CDT. 
  Myrleville around 900 AM CDT. 

Other locations impacted by this tornadic thunderstorm include
Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3260 9056 3279 9045 3277 9004 3243 9040
      3253 9054 3253 9055 3254 9057
TIME...MOT...LOC 1342Z 212DEG 39KT 3257 9043 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

DL
627 
WWUS54 KJAN 301349
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
849 AM CDT SUN APR 30 2017

MSC049-301359-
/O.CAN.KJAN.TO.W.0058.000000T0000Z-170430T1415Z/
Hinds MS-
849 AM CDT SUN APR 30 2017

...THE TORNADO WARNING FOR NORTH CENTRAL HINDS COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 300 PM CDT for central
Mississippi.

LAT...LON 3268 9051 3279 9045 3277 9004 3249 9034
TIME...MOT...LOC 1349Z 215DEG 37KT 3258 9035 

$$

MSC089-163-301415-
/O.CON.KJAN.TO.W.0058.000000T0000Z-170430T1415Z/
Yazoo MS-Madison MS-
849 AM CDT SUN APR 30 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR CENTRAL
YAZOO AND WEST CENTRAL MADISON COUNTIES...
    
At 849 AM CDT, a confirmed tornado was located near Flora, or 16
miles northwest of Madison, moving northeast at 40 mph.

HAZARD...Damaging tornado. 

SOURCE...Weather spotters confirmed tornado. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornado will be near...
  Little Yazoo around 900 AM CDT. 
  Myrleville around 905 AM CDT. 

Other locations impacted by this tornadic thunderstorm include
Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3268 9051 3279 9045 3277 9004 3249 9034
TIME...MOT...LOC 1349Z 215DEG 37KT 3258 9035 

TORNADO...OBSERVED
HAIL...0.00IN

$$

CME
428 
WWUS54 KJAN 301357
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
857 AM CDT SUN APR 30 2017

MSC089-163-301415-
/O.CON.KJAN.TO.W.0058.000000T0000Z-170430T1415Z/
Yazoo MS-Madison MS-
857 AM CDT SUN APR 30 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR CENTRAL
YAZOO AND WEST CENTRAL MADISON COUNTIES...
        
At 857 AM CDT, a confirmed tornado was located over Myrleville, or 14
miles southeast of Yazoo City, moving northeast at 50 mph.

HAZARD...Damaging tornado. 

SOURCE...Radar confirmed tornado. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This tornado will be near...
  Myrleville around 900 AM CDT. 

Other locations impacted by this tornadic thunderstorm include
Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3267 9042 3279 9039 3277 9004 3255 9028
TIME...MOT...LOC 1357Z 222DEG 44KT 3267 9029 

TORNADO...OBSERVED
HAIL...0.00IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:52 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 30, 6:52 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
652 AM CDT Sun Apr 30 2017

...SEVERE WEATHER AND FLOODING TODAY AND POTENTIALLY AGAIN MID
WEEK...

.UPDATE...
Updated for 12Z aviation discussion.

&&

.AVIATION...
12Z TAF discussion:

Gusty southerly winds will continue to affect the TAF sites today
in advance of a line of thunderstorms pushing east across the
region. Periods of lower ceiling and reduced visibility, as well
as gusty and erratic winds may accompany the thunderstorms. Very
heavy rainfall and frequent lightning have been observed with this
line of storms already this morning. A chance for showers and
possibly a few thunderstorms will linger into the afternoon until
the cold front ushers in drier air from west to east. Amendments
may be necessary to refine the timing for thunderstorms. /NF/

&&

.DISCUSSION...

Today through Tonight,

Today's focus remains on the potential for severe weather and heavy
rainfall, as a deep low pressure system sweeps through the central
CONUS. The deepening low has increased southerly flow over the
Southern Mississippi Valley at all heights, causing a surge of
anomalous moisture into our region. Blended total precipitable water
imagery shows a broad swath of 1.5 to 2 inch PWAT values extending
from south central Louisiana through southern Missouri. A line of
thunderstorms - focused mainly along an advancing cold front - will
continue marching eastward throughout the day today. The heaviest
and most intense rainfall looks to be associated with and MCS
centered in central Louisiana and another moving through northern
Mississippi and western Tennessee. Bowing segments along the line of
storms will have to be monitored for wind and brief tornado
potential. Rainfall amounts of 2 to 3 inches will be common across
the area today, with isolated higher amounts. Flash flooding and
areas of river flooding will be possible with this heavy rain.
/NF/

Monday through Saturday night,

A lull in the active weather pattern is expected early this week
before the next potential heavy rain/severe weather event
threatens the ArkLaMiss as we go into Wednesday/Thursday. That
system should be followed by much cooler conditions to finish up
the week.

For the Monday through Tuesday night period, weak surface high
pressure will move east across the forecast area bringing dry
conditions with seasonably warm days and cool nights.

The next shortwave trough will then dig southward in association
with a fairly impressive tropospheric undulation (2.0 PVU
intrusion to near H600) that would result in rapid cyclogenesis
over the southeast CONUS. Global models have been quite erratic in
how much digging and cyclogenesis will take place, but they have
also been pretty consistent with the general large scale response
including impressive warm advection followed by strong height
falls. So expect the combination of forcing/moisture/instability
will be supportive of multiple convective rounds that could result
in very heavy rainfall in addition to severe weather.

Of course, depending on what transpires today, antecedent
conditions could be an issue with much of the area under a threat
for more significant flooding. We will be focusing more on this
event immediately following today's system. Beyond Thursday, if
the more wrapped up solutions verify, would expect cyclonic flow
to maintain some what unsettled and much cooler conditions with
continued light rain chances as we go into Friday. If the more
progressive solutions verify, then drier/clearer and cooler
conditions would be the general rule going into next weekend. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  52  77  53 / 100  38   0   0
Meridian      80  54  78  52 /  94 100   0   0
Vicksburg     74  51  78  54 / 100  11   0   0
Hattiesburg   79  53  80  52 /  94  92   0   0
Natchez       73  51  78  54 / 100  10   0   0
Greenville    72  51  75  55 / 100  10   0   0
Greenwood     75  52  74  54 / 100  25   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from 10 AM CDT this morning through this
     evening for MSZ030-031-033-038-039-044>046-050>052-056>058-
     064>066-072>074.

     Flash Flood Watch through this evening for MSZ018-019-025>029-
     032-034>037-040>043-047>049-053>055-059>063.

LA...Flash Flood Watch through this evening for LAZ007>009-015-016-
     023>026.

AR...Flash Flood Watch through this evening for ARZ074-075.

&&

NF/EC
Hazardous weather outlook, Apr 30, 6:57 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
657 AM CDT Sun Apr 30 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
657 AM CDT Sun Apr 30 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today

A squall line will push across the outlook area today. It will
bring with it the threat for severe weather and flash flooding.
Look for storms to move east of the area early this evening.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 30, 7:44 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     TORNADO          1 SSE PORT GIBSON       31.94N 90.97W
04/30/2017                   CLAIBORNE          MS   AMATEUR RADIO

            TREES DOWN ALONG HWY 547 BY THE PORT GIBSON
            CITY LIMITS. TORNADO DEBRIS SIGNATURE ALSO
            OBSERVED ON RADAR.

&&

TW
Local storm report, Apr 30, 7:57 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
757 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     TORNADO          1 WSW DELTA             32.32N 90.93W
04/30/2017                   MADISON            LA   LAW ENFORCEMENT

            PICTURE OF TORNADO ON THE GROUND TAKEN BY
            LAW ENFORCEMENT IN VICKSBURG. TORNADO DEBRIS
            SIGNATURE ALSO OBSERVED ON RADAR.

&&

TW
Local storm report, Apr 30, 8:00 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       25 S JONESVILLE         31.27N 91.83W
04/30/2017  M3.91 INCH       CONCORDIA          LA   OFFICIAL NWS OBS

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM AT
            ACML1 RIVER GAUGE.

&&

NF
Local storm report, Apr 30, 8:07 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
807 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 S CROSSETT            33.11N 91.97W
04/30/2017  M3.46 INCH       ASHLEY             AR   COCORAHS

            24 HOUR RAINFALL AT COCORAHS STATION
            AR-AS-9.

&&

NF
Local storm report, Apr 30, 8:10 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
810 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     4 N VICKSBURG           32.39N 90.86W
04/30/2017                   WARREN             MS   EMERGENCY MNGR

            POWER POLES SNAPPED ALONG NORTH WASHINGTON
            STREET.

&&

TW
Local storm report, Apr 30, 8:12 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       19 SSE JONESVILLE       31.36N 91.74W
04/30/2017  M3.25 INCH       CONCORDIA          LA   OFFICIAL NWS OBS

            24 HOUR RAINFALL ENDING AT 7 AM AT WCGL1
            RIVER GAUGE.

&&

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:29 AM CDTSevere Thunderstorm WarningJANAdams61 min
Apr 30, 6:10 AM CDTFlash Flood WarningJANAdams4 hr
Apr 30, 6:14 AM CDTTornado WarningJANAdams34 min
Apr 30, 6:34 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren56 min
Apr 30, 6:41 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson49 min
Apr 30, 6:43 AM CDTTornado WarningJANWarren62 min
Apr 30, 6:50 AM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson55 min
Apr 30, 7:20 AM CDTTornado Warning Tornado observedJANIssaquena, Sharkey, Warren, Yazoo55 min
Apr 30, 7:21 AM CDTTornado WarningJANClaiborne, Copiah, Jefferson39 min
Apr 30, 7:28 AM CDTTornado WarningJANClaiborne, Hinds, Warren62 min
Apr 30, 7:35 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln40 min
Apr 30, 7:56 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Simpson64 min
Apr 30, 7:57 AM CDTTornado WarningJANHinds48 min
Apr 30, 8:01 AM CDTTornado WarningJANCopiah, Hinds, Rankin44 min
Apr 30, 8:06 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo54 min
Apr 30, 8:12 AM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Apr 30, 8:20 AM CDTTornado WarningJANHolmes, Humphreys, Yazoo55 min
Apr 30, 8:31 AM CDTTornado WarningJANHinds, Madison59 min
Apr 30, 8:59 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith61 min
Apr 30, 9:00 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Warren, Yazoo3 hr
Apr 30, 9:05 AM CDTTornado Warning Tornado observedJANAttala, Holmes, Madison, Yazoo55 min
Apr 30, 9:09 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore66 min
Apr 30, 9:18 AM CDTTornado WarningJANScott42 min
Apr 30, 9:30 AM CDTFlash Flood WarningJANAttala, Holmes, Humphreys, Madison3 hr
Apr 30, 9:37 AM CDTTornado WarningJANCarroll, Holmes, Montgomery53 min
Apr 30, 9:48 AM CDTTornado Warning Tornado observedJANLeake, Neshoba, Newton, Scott57 min
Apr 30, 9:50 AM CDTSevere Thunderstorm WarningJANGrenada, Leflore40 min
Apr 30, 9:50 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion55 min
Apr 30, 9:53 AM CDTSevere Thunderstorm WarningJANAttala, Montgomery, Webster52 min
Apr 30, 9:54 AM CDTFlash Flood WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Simpson, Smith3 hr
Apr 30, 10:05 AM CDTTornado WarningJANMontgomery, Webster27 min
Apr 30, 10:07 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton38 min
Apr 30, 10:16 AM CDTSevere Thunderstorm WarningJANGrenada, Montgomery22 min
Apr 30, 10:22 AM CDTTornado WarningJANGrenada23 min
Apr 30, 10:33 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston57 min
Apr 30, 10:43 AM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar62 min
Apr 30, 10:45 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Noxubee60 min
Apr 30, 10:59 AM CDTTornado WarningJANKemper, Noxubee43 min
Apr 30, 11:12 AM CDTFlash Flood WarningJANCovington, Forrest, Jones, Lamar, Marion3 hr
Apr 30, 11:24 AM CDTSevere Thunderstorm WarningJANLowndes36 min
Apr 30, 11:33 AM CDTFlash Flood WarningJANCovington, Forrest, Jones3 hr
Apr 30, 11:42 AM CDTTornado WarningJANLowndes8 min
Apr 30, 12:31 PM CDTSevere Thunderstorm WarningJANForrest, Jones34 min

Nearby

Tornado Warnings in Mississippi, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.